Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at May 10, 2007, 4:00 PM MDT for Adams County, Idaho; Baker County, Oregon. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2007, 4:00 PM MDT (22:00 UTC)
- Expired
- May 10, 2007, 4:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Adams County, ID, Baker County, OR
The radar
The Boise radar (KCBX), 160 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:16 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2892 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:20 PM MDT, 40 minutes earlier.
Area forecast discussion, May 10, 3:20 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE BOISE ID 320 PM MDT THU MAY 10 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY...CONVECTION IS DEVELOPING TO THE NORTH AND WEST OF THE FORECAST AREA. THE CONVECTION IS ASSOCIATED WITH AN UPPER LEVEL JET AND A SHORTWAVE THAT IS MOVING NORTHEAST OVER EASTERN OREGON. SEVERE THUNDERSTORM WATCH 265 HAS BEEN ISSUED FOR BAKER COUNTY IN OREGON AND VALLEY...ADAMS AND WASHINGTON COUNTIES IN IDAHO UNTIL 03Z. THIS SYSTEM WILL MOVE TO THE NORTHEAST TONIGHT BUT COULD SEE ISOLATED THUNDERSTORMS THROUGH THE NIGHT. FOR FRIDAY AND FRIDAY NIGHT MOIST SOUTHWEST FLOW WILL REMAIN OVER THE AREA WITH MAINLY DRY CONDITIONS OVER SOUTHWEST IDAHO BUT A SLIGHT CHANCE OF PRECIPITATION OVER SOUTHEAST OREGON. FOR SATURDAY ANOTHER SHORTWAVE TROUGH WILL MOVE NORTHEAST OVER WASHINGTON WITH SLIGHT CHANCE POPS MAINLY OVER WESTERN AND NORTHERN ZONES. TEMPERATURES ON FRIDAY WILL BE A FEW DEGREES WARMER THAN TODAY. FOR SATURDAY TEMPERATURES WILL BE A FEW DEGREES COOLER OVER SOUTHEAST OREGON AS THE SHORTWAVE TROUGH MOVES TO THE NORTHEAST WHILE TEMPERATURES WILL REMAIN THE SAME IN THE MAGIC VALLEY. SURFACE WIND WILL REMAIN LIGHT EXCEPT FOR STRONG GUSTY WINDS NEAR THUNDERSTORMS TONIGHT AND FRIDAY. && .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...STRONG SHORT WAVE EXITS THROUGH THE NORTHERN PORTION OF THE REGION SATURDAY EVENING FOR ANOTHER ROUND OF THUNDERSTORMS...POSSIBLY ORGANIZED. THIS ACTIVITY HOWEVER APPEARS TO BE FOCUSED JUST NORTH OF OUR CWFA. THERMAL AXIS FINALLY MOVES EAST BY SUNDAY ALLOWING COOLER TEMPERATURES TO FILTER IN ACROSS THE AREA. ON SUNDAY...A RIDGE OF HIGH PRESSURE ALOFT BEGINS TO BUILD OVER THE AREA BRINGING MORE DRY AIR...ALBEIT COOLER WEATHER TO THE REGION. THIS PATTERN LASTS THROUGH EARLY NEXT WEEK...ALTHOUGH THE NORTHERN MOUNTAINS WILL BE PRONE TO ISOLATED DIURNAL CONVECTION EACH AFTERNOON AND EVENING. STILL MUCH UNCERTINITY IN THE MODELS FOR THE LATTER PART OF THE EXTENDED PERIOD. BOTH GFS AND ECMWF ARE SHOWING WEAK UPPER LEVEL RIDGING OVER THE AREA ON WEDNESDAY. BY THURSDAY...GFS SHOWS DEEP TROUGH ALONG THE WEST COAST...WHILE ECMWF SHOWS A LESS AMPLIFIED PATTERN OVER THE REGION. FOR NOW HAVE CONTINUED TO KEEP ONLY A SLIGHT CHANCE OF POPS IN THE WEST CENTRAL AND BOISE MOUNTAINS. HAVE ALSO BUMPED TEMPS UP A COUPLE OF DEGREES DURING THE PERIOD. && .AVIATION...SEVERE THUNDERSTORM WATCH NOW IN EFFECT FOR AN AREA COVERING THE KBKE AND KMYL TERMINALS. EXPECT VFR CONDITIONS TO PREVAIL IN ALL AREAS THIS EVENING EXCEPT MVFR CONDITIONS IN THESE TWO NORTHERN TERMINALS. GUSTY AND EVEN DAMAGING WINDS 40 TO 50 KTS POSSIBLE IN THE WATCH AREA ALONG WITH THE POTENTIAL FOR LARGE HAIL. TURBULENT CONDITIONS WITH SHIFTING AND VARIABLE WINDS IN AND NEAR CB ACTIVITY. OTHERWISE...SCATTERED TO BROKEN CUMULUS AND AC CLOUDS OVER THE REST OF THE AREA GENERALLY SOUTH OF THE SNAKE RIVER AND COVERING KBOI AND KTWF. UNRESTRICTED VISIBILITY OUTSIDE OF THUNDERSTORM ACTIVITY. ACTIVITY DIMINISHES AFTER 04Z WITH VFR CONDITIONS ALL AREAS. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...SEVERE THUNDERSTORM WATCH TIL 03Z WASHINGTON...ADAMS AND VALLEY COUNTIES. OR...SEVERE THUNDERSTORM WATCH TIL 03Z BAKER COUNTY. && WEATHER.GOV/BOISE SHORT TERM...JA LONG TERM....GS/SL AVIATION.....GS
Hazardous weather outlook, May 10, 5:40 AM MDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 540 AM MDT THU MAY 10 2007 IDZ011-ORZ062-111145- WEST CENTRAL MOUNTAINS-BAKER COUNTY- 540 AM MDT THU MAY 10 2007 /440 AM PDT THU MAY 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY IN BAKER COUNTY OREGON AND THE WEST CENTRAL MOUNTAINS OF IDAHO. THESE THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL MAINLY IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ012>016-028>030-ORZ061-063-064-111145- LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 540 AM MDT THU MAY 10 2007 /440 AM PDT THU MAY 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:14 PM MDT | Severe Thunderstorm Warning | BOI | Baker | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Severe Thunderstorm Warnings in Oregon, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.